Alert archive / Kentucky / Winter Storm Warnings in 2012
Winter Storm Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this winter storm warning at Feb 18, 2012, 3:34 PM CST for 12 counties in Kentucky. It took effect at Feb 19, 2012, 4:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2012, 3:34 PM CST (21:34 UTC)
- In effect from
- Feb 19, 2012, 4:00 AM CST
- Expired
- Feb 19, 2012, 8:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
Counties Adair County, KY, Allen County, KY, Barren County, KY, Casey County, KY, Clinton County, KY, Cumberland County, KY, Garrard County, KY, Lincoln County, KY, Madison County, KY, Metcalfe County, KY, Monroe County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 116 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2175 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS43 KLMK 182134 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 434 PM EST SAT FEB 18 2012 ...A WINTER STORM IS EXPECTED OVER PARTS OF SOUTHERN AND EASTERN SECTIONS OF CENTRAL KENTUCKY ON SUNDAY... .LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE GULF COAST STATES TONIGHT AND SUNDAY. THIS STORM WILL SPREAD PRECIPITATION NORTHEAST INTO MUCH OF CENTRAL KENTUCKY...WITH THE MOST SIGNIFICANT PRECIPITATION OVER PARTS OF SOUTH-CENTRAL AND EASTERN KENTUCKY. PRECIPITATION WILL BEGIN AS A PERIOD OF RAIN OVER SOUTH-CENTRAL KENTUCKY BEFORE CHANGING TO SNOW BY DAYBREAK SUNDAY. KYZ056-057-066-067-073>078-081-082-190545- /O.UPG.KLMK.WS.A.0001.120219T0800Z-120220T0000Z/ /O.NEW.KLMK.WS.W.0001.120219T1000Z-120219T2200Z/ GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...LANCASTER...RICHMOND...LIBERTY... STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 434 PM EST SAT FEB 18 2012 /334 PM CST SAT FEB 18 2012/ ...WINTER STORM WARNING IN EFFECT FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM CST/ SUNDAY. * TIMING: RAIN WILL BEGIN OVER SOUTH-CENTRAL KENTUCKY AFTER MIDNIGHT THEN CHANGE TO SNOW BEFORE DAYBREAK SUNDAY. OVER EAST- CENTRAL KENTUCKY...PRECIPITATION WILL BEGIN AS SNOW BEFORE DAYBREAK. SNOW WILL CONTINUE DURING THE DAY SUNDAY BEFORE DIMINISHING BY LATE AFTERNOON. * MAIN IMPACT: TOTAL SNOWFALL AMOUNTS AROUND 4 INCHES ARE EXPECTED, WITH LOCALLY 4 TO 6 INCHES POSSIBLE IN A FEW SPOTS CLOSE TO THE TENNESSEE BORDER. * OTHER IMPACTS: NORTH WINDS OF 10 TO 20 MPH MAY CAUSE SOME DRIFTING SNOW ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ KYZ040>043-046>049-054-055-062>065-071-072-190545- /O.UPG.KLMK.WS.A.0001.120219T0800Z-120220T0000Z/ /O.NEW.KLMK.WW.Y.0007.120219T1000Z-120219T2200Z/ WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-EDMONSON KY- HART KY-GREEN KY-TAYLOR KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...VERSAILLES...LEXINGTON...PARIS... CARLISLE...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...LEBANON...DANVILLE...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...BOWLING GREEN...FRANKLIN 434 PM EST SAT FEB 18 2012 /334 PM CST SAT FEB 18 2012/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM CST/ SUNDAY. * TIMING: RAIN WILL BEGIN OVER SOUTH-CENTRAL KENTUCKY AFTER MIDNIGHT THEN CHANGE TO SNOW BEFORE DAYBREAK SUNDAY. OVER EAST- CENTRAL KENTUCKY...PRECIPITATION WILL BEGIN AS SNOW BEFORE DAYBREAK. OCCASIONAL SNOW WILL CONTINUE DURING THE DAY SUNDAY BEFORE DIMINISHING DURING THE AFTERNOON. * MAIN IMPACT: TOTAL SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. * OTHER IMPACTS: NORTH WINDS OF 10 TO 20 MPH MAY CAUSE SOME DRIFTING SNOW ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. && $$ KYZ035>037-039-045-053-061-070-190545- /O.NEW.KLMK.WW.Y.0007.120219T1000Z-120219T2200Z/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-NELSON KY-LARUE KY- BUTLER KY-LOGAN KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...BARDSTOWN...HODGENVILLE...MORGANTOWN... RUSSELLVILLE 434 PM EST SAT FEB 18 2012 /334 PM CST SAT FEB 18 2012/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM CST/ SUNDAY. * TIMING: RAIN WILL BEGIN OVER SOUTH-CENTRAL KENTUCKY AFTER MIDNIGHT THEN CHANGE TO SNOW BEFORE DAYBREAK SUNDAY. OVER PARTS OF CENTRAL KENTUCKY...PRECIPITATION WILL BEGIN AS SNOW BEFORE DAYBREAK. OCCASIONAL SNOW WILL CONTINUE DURING THE DAY SUNDAY BEFORE DIMINISHING DURING THE AFTERNOON. * MAIN IMPACT: TOTAL SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. * OTHER IMPACTS: NORTH WINDS OF 10 TO 20 MPH MAY CAUSE SOME DRIFTING SNOW ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. && $$ TWF
3 follow-up statements
932 WWUS43 KLMK 190329 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1029 PM EST SAT FEB 18 2012 ...A WINTER STORM IS EXPECTED OVER PARTS OF SOUTHERN AND EASTERN SECTIONS OF CENTRAL KENTUCKY ON SUNDAY... .LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE GULF COAST STATES TONIGHT AND SUNDAY. THIS STORM WILL SPREAD PRECIPITATION NORTHEAST INTO MUCH OF CENTRAL KENTUCKY...WITH THE MOST SIGNIFICANT PRECIPITATION OVER PARTS OF SOUTH-CENTRAL AND EASTERN KENTUCKY. PRECIPITATION WILL BEGIN AS A PERIOD OF RAIN OVER SOUTH- CENTRAL KENTUCKY BEFORE CHANGING TO SNOW AROUND DAYBREAK SUNDAY. KYZ056-057-066-067-073>078-081-082-191100- /O.CON.KLMK.WS.W.0001.120219T1000Z-120219T2200Z/ GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...LANCASTER...RICHMOND...LIBERTY... STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1029 PM EST SAT FEB 18 2012 /929 PM CST SAT FEB 18 2012/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM CST/ SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM CST/ SUNDAY. * TIMING: RAIN WILL BEGIN OVER SOUTH-CENTRAL KENTUCKY WELL AFTER MIDNIGHT AND WILL THEN CHANGE TO SNOW AROUND DAYBREAK SUNDAY. OVER EAST-CENTRAL KENTUCKY...PRECIPITATION WILL LIKELY BEGIN AS A RAIN/SNOW MIX BEFORE DAYBREAK...CHANGING OVER TO ALL SNOW SHORTLY AFTER SUNRISE. SNOW WILL CONTINUE DURING THE DAY SUNDAY BEFORE DIMINISHING BY LATE AFTERNOON. * MAIN IMPACT: TOTAL SNOWFALL AMOUNTS AROUND 4 INCHES ARE EXPECTED...WITH LOCALLY 5 INCHES POSSIBLE IN A FEW SPOTS CLOSE TO THE TENNESSEE BORDER. * OTHER IMPACTS: ROADWAYS WILL BECOME HAZARDOUS BY MIDDAY SUNDAY SO USE EXTRA CAUTION IF YOU MUST TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ KYZ035>037-039>043-045>049-053>055-061>065-070>072-191100- /O.CON.KLMK.WW.Y.0007.120219T1000Z-120219T2200Z/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY- WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN 1029 PM EST SAT FEB 18 2012 /929 PM CST SAT FEB 18 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM CST/ SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM CST/ SUNDAY. * TIMING: RAIN WILL BEGIN OVER SOUTH-CENTRAL KENTUCKY WELL AFTER MIDNIGHT AND THEN CHANGE OVER TO SNOW AROUND DAYBREAK SUNDAY. OVER PARTS OF CENTRAL KENTUCKY...PRECIPITATION WILL BEGIN AS A RAIN/SNOW MIX BEFORE CHANGING OVER TO ALL SNOW AROUND DAYBREAK. OCCASIONAL SNOW WILL CONTINUE DURING THE DAY SUNDAY BEFORE DIMINISHING DURING THE AFTERNOON. * MAIN IMPACT: TOTAL SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED...WITH A ISOLATED SPOTS SEEING UP TO 3 INCHES. * OTHER IMPACTS: ROADWAYS MAY BECOME HAZARDOUS BY MIDDAY SUNDAY SO USE EXTRA CAUTION IF YOU MUST TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. && $$ TWF/AL
119 WWUS43 KLMK 190844 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 344 AM EST SUN FEB 19 2012 ...A WINTER STORM IS EXPECTED OVER PARTS OF SOUTHERN AND EASTERN SECTIONS OF CENTRAL KENTUCKY TODAY... .LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE GULF COAST STATES TODAY. THIS STORM WILL SPREAD PRECIPITATION NORTHEAST INTO MUCH OF CENTRAL KENTUCKY...WITH THE MOST SIGNIFICANT PRECIPITATION OVER PARTS OF SOUTH CENTRAL AND EASTERN KENTUCKY. PRECIPITATION WILL BEGIN AS A PERIOD OF RAIN OVER SOUTH CENTRAL KENTUCKY BEFORE CHANGING TO SNOW AROUND OR JUST AFTER DAYBREAK. KYZ035>037-043-190945- /O.CAN.KLMK.WW.Y.0007.120219T1000Z-120219T2200Z/ FRANKLIN KY-SCOTT KY-HARRISON KY-NICHOLAS KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... CARLISLE 344 AM EST SUN FEB 19 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STORM SYSTEM HAS TRENDED SOUTH AND LESS THAN A HALF INCH OF SNOW IS EXPECTED IN FRANKLIN...SCOTT...HARRISON...AND NICHOLAS COUNTIES. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ KYZ056-057-066-067-073>078-081-082-192200- /O.CON.KLMK.WS.W.0001.120219T1000Z-120219T2200Z/ GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...LANCASTER...RICHMOND...LIBERTY... STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 344 AM EST SUN FEB 19 2012 /244 AM CST SUN FEB 19 2012/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON... WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON. * TIMING: RAIN WILL BEGIN OVER SOUTH CENTRAL KENTUCKY AFTER 5 AM EST...4 AM CST THIS MORNING. IT WILL CHANGE TO SNOW AROUND OR JUST AFTER DAYBREAK. OVER EAST CENTRAL KENTUCKY...PRECIPITATION WILL LIKELY BEGIN AS A RAIN AND SNOW MIX AROUND DAYBREAK...CHANGING OVER TO ALL SNOW SHORTLY AFTER SUNRISE. SNOW WILL CONTINUE THROUGH MORNING AND EARLY AFTERNOON HOURS BEFORE DIMINISHING BY MID TO LATE AFTERNOON. * MAIN IMPACT: TOTAL SNOWFALL AMOUNTS OF 3-5 INCHES ARE EXPECTED WITH THE HIGHEST AMOUNTS NEAR THE TENNESSEE BORDER. * OTHER IMPACTS: ROADWAYS WILL BECOME HAZARDOUS BY MIDDAY SUNDAY SO USE EXTRA CAUTION IF YOU MUST TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ KYZ039>042-045>049-053>055-061>065-070>072-192200- /O.CON.KLMK.WW.Y.0007.120219T1000Z-120219T2200Z/ ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN 344 AM EST SUN FEB 19 2012 /244 AM CST SUN FEB 19 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON... WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON. * TIMING: RAIN WILL BEGIN OVER SOUTH CENTRAL KENTUCKY AFTER 5 AM EST...4 AM CST THIS MORNING. IT WILL CHANGE TO SNOW AROUND OR JUST AFTER DAYBREAK. OVER EAST CENTRAL KENTUCKY...PRECIPITATION WILL LIKELY BEGIN AS A RAIN AND SNOW MIX AROUND DAYBREAK...CHANGING OVER TO ALL SNOW SHORTLY AFTER SUNRISE. OCCASIONAL SNOW WILL CONTINUE DURING THE DAY SUNDAY BEFORE DIMINISHING DURING THE AFTERNOON. * MAIN IMPACT: TOTAL SNOWFALL AMOUNTS OF UP TO 2 INCHES ARE EXPECTED. * OTHER IMPACTS: ROADWAYS MAY BECOME HAZARDOUS BY MIDDAY SUNDAY SO USE EXTRA CAUTION IF YOU MUST TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. && $$ AMS
267 WWUS43 KLMK 191400 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 900 AM EST SUN FEB 19 2012 ...A WINTER STORM IS EXPECTED OVER PARTS OF SOUTHERN AND EASTERN SECTIONS OF CENTRAL KENTUCKY TODAY... .LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE GULF COAST STATES THIS MORNING AND INTO THE ATLANTIC THIS AFTERNOON. THIS SYSTEM WILL SPREAD PRECIPITATION NORTHEAST INTO PARTS OF CENTRAL KENTUCKY...WITH THE MOST SIGNIFICANT PRECIPITATION OVER THE LAKE CUMBERLAND REGION. PRECIPITATION WILL BEGIN AS A PERIOD OF RAIN OVER SOUTH CENTRAL KENTUCKY BEFORE CHANGING TO SNOW BY LATE MORNING. KYZ056-057-066-067-073>078-081-082-192200- /O.CAN.KLMK.WS.W.0001.000000T0000Z-120219T2200Z/ /O.EXA.KLMK.WW.Y.0007.000000T0000Z-120219T2200Z/ GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...LANCASTER...RICHMOND...LIBERTY... STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 900 AM EST SUN FEB 19 2012 /800 AM CST SUN FEB 19 2012/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING: RAIN IS OCCURRING ACROSS SOUTH CENTRAL KENTUCKY AT THIS TIME. SOME SLEET IS POSSIBLE THIS MORNING BEFORE A CHANGE TO SNOW BY LATE MORNING. THE SNOW WILL CONTINUE FOR THE AFTERNOON BEFORE DIMINISHING DURING THE LATE AFTERNOON. * MAIN IMPACT: TOTAL SNOWFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED. * OTHER IMPACTS: ROADWAYS MAY BECOME HAZARDOUS BY MIDDAY SUNDAY SO USE EXTRA CAUTION IF YOU MUST TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES WHERE THE SNOW IS HEAVIEST...AND USE CAUTION WHILE DRIVING. && $$ KYZ039-045-053-061-070-191500- /O.CAN.KLMK.WW.Y.0007.000000T0000Z-120219T2200Z/ ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY-LOGAN KY- INCLUDING THE CITIES OF...LAWRENCEBURG...BARDSTOWN... HODGENVILLE...MORGANTOWN...RUSSELLVILLE 900 AM EST SUN FEB 19 2012 /800 AM CST SUN FEB 19 2012/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE LOW PRESSURE SYSTEM BRINGING PRECIPITATION INTO THE REGION HAS TRACKED FARTHER SOUTH...OVER SOUTH CENTRAL GEORGIA THIS MORNING...THAN EXPECTED. THIS HAS LIMITED THE NORTHERN EXTENT OF PRECIPITATION TO SOUTH CENTRAL KENTUCKY. SOME LIGHT SNOW IS STILL POSSIBLE...BUT SIGNIFICANT ACCUMULATIONS ARE NO LONGER FORECAST. $$ KYZ040>042-046>049-054-055-062>065-071-072-192200- /O.CON.KLMK.WW.Y.0007.000000T0000Z-120219T2200Z/ WOODFORD KY-FAYETTE KY-BOURBON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...VERSAILLES...LEXINGTON...PARIS... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...BOWLING GREEN...FRANKLIN 900 AM EST SUN FEB 19 2012 /800 AM CST SUN FEB 19 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON. * TIMING: RAIN IS OCCURRING ACROSS SOUTH CENTRAL KENTUCKY AT THIS TIME. SOME SLEET IS POSSIBLE THIS MORNING BEFORE A CHANGE TO SNOW BY LATE MORNING. THE SNOW WILL CONTINUE FOR THE AFTERNOON BEFORE DIMINISHING DURING THE LATE AFTERNOON. * MAIN IMPACT: TOTAL SNOWFALL AMOUNTS ARE FORECAST TO BE AROUND AN INCH. * OTHER IMPACTS: ROADWAYS MAY BECOME HAZARDOUS BY MIDDAY SUNDAY SO USE EXTRA CAUTION IF YOU MUST TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING. && $$ RJS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 2:59 PM CST, 35 minutes earlier.
Area forecast discussion, Feb 18, 2:59 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EST SAT FEB 18 2012
.Short Term (Tonight through Sunday Night)...
Updated at 340 PM EST Feb 17 2012
...Winter storm to affect parts of south-central and east-central
Kentucky late tonight and Sunday...
Currently, solid deck of mid and high clouds continue to stream
east-northeast over central Kentucky and south-central Indiana this
afternoon. Temperatures have risen into the lower and mid 50s so
far, despite the clouds, with readings generally from 45 to 50 over
southern Indiana.
The main forecast challenge centers on the storm system over the
lower Mississippi Valley, which will track northeast over the Gulf
states tonight and Sunday. The track of this system will dictate the
eventual axis of significant precipitation over the Tennessee
Valley.
The key to the track will be related to an upper low which according
to the latest water vapor imagery is centered over central Nebraska.
The models initialize this system well, and track it east-southeast
into the mid Mississippi Valley. This low should in effect deflect
the southern stream system a little farther to the east and prevent
it from moving too far to the northeast than what it might otherwise
do. This is why the slightly more suppressed storm track appears
reasonable, with all models (GFS, ECMWF, GEM, and UKMET) agreeing on
this scenario, with only the NAM bringing moisture and heavier
precipitation farther north.
Given the preferred solution of the model consensus, heavy snowfall
will be possible over our southeastern forecast area, east of
Bowling Green and south of Lexington. In this area, models show a
good deformation zone/comma head setting up with good fronto-
genetical forcing. However, the maximum forcing looks like it will
occur over Tennessee and southeast Kentucky, within an upper-level
(jet level) gradient zone in wind speeds (where deformation snows
typically occur). This area also will be closest to reduced
atmospheric stability (as evidenced by neutral to negative
equivalent potential vorticity...EPV) and the best isentropic lift.
Therefore, have upgraded our southeast counties from a winter storm
watch to winter storm warning with storm totals around 4 inches
expected (closer to the maximum forcing), but changed the watch for
counties from Bowling Green to Lexington to an advisory for 1-3
inches. North of the advisory across much of north-central Kentucky,
there should be some light snow by Sunday morning ending Sunday
afternoon but with an inch or less. Louisville itself should get
very little if any snow, unless the NAM ends up verifying better.
Very little or no snow (only clouds) should occur in much of
south-central Indiana.
The snow over south-central Kentucky actually will start as a period
of rain, but evaporative and dynamical cooling will combine to cool
the air column quickly to change the rain to snow a couple hours or
so after precipitation begins.
Precipitation should exit our eastern counties late Sunday
afternoon, with clearing skies setting in quickly. The clear skies
late Sunday night/Monday morning combined with snow cover in our
southern/astern counties will combine to drop temperatures
down to the middle teens for lows Monday morning.
.Long Term (Monday through Friday night)...
Updated at 333 PM EST Feb 18 2012
During the initial part of this period, the forecast is rather
straight forward in that a ridge will be dominating the Ohio Valley
from Monday into early Tuesday. High pressure will yield dry
conditions, max temps in the mid to upper 40s across much of
southern Indiana and central Kentucky, and mostly sunny skies.
However, come Tuesday midday, the rest of the week looks to be
moist, generally in the form of rain rather than frozen precip. The
exception to this is overnight Thursday in southern Indiana and
overnight Friday for the Bluegrass region and points east. The
former looks to be a marginal event with possibly a rain/snow mix
but the latter should be light snow showers if the thermal profile
holds together. Both of these events are too far out at this point
though to lay down any specifics, especially possible accumulation
amounts. Given the current model guidance and surface temperature
forecasts, any accumulations that do occur will be very light, if
any at all. Of particular note regarding this overnight Thursday
precip event, the GFS does show an interesting setup with a surface
low tracking right along the Ohio River. Despite this not looking to
pan out to much right now, may still want to monitor this one for
possible future model changes.
Back to the rain chances discussion, the problem with nailing down
some of the PoPs for this week is that a series of disturbances will
be traversing across the area and until the models can begin to line
up timing and duration of these minor bouts of rain, PoPs will
probably have to remain generally broad-brushed. The one event with
higher confidence over the rest is the rain moving in early Tuesday,
as briefly mentioned previously. All of the models analyzed
(including the GFS, ECMWF, NAM, etc.) agreed on this surface low
tracking through Illinois and into the Great Lakes region, bringing
with it rain through Tuesday night. Then overnight Wednesday,
another surface low takes a similar path although this is where the
models deviate from one another on timing and even amounts. From
here, confidence continues to trend downward as aforementioned.
As WAA pools into the region essentially from Tuesday through
Thursday, this will moderate highs in the 50s across the forecast
area with temperatures dropping slightly on Friday. The significant
daytime drop in temps looks to occur on Saturday with highs
lingering in the low 40s. Overnight lows will range in the 30s for
much of the week with those colder minimums not encroaching on the
area until next weekend.
&&
.Aviation (18Z TAF Issuance)...
Updated at 1205 PM EST Feb 18 2012
Clouds will stream across TAF sites this afternoon and evening, but
conditions will remain VFR. Main concern is storm system which will
move across Gulf states late tonight and Sunday, and bring
precipitation into the TN Valley. Much of 12z model guidance
suggests that BWG and LEX will be affected by the system, but with
LEX north of heaviest axis of precip. Thermal profiles suggest all
snow at LEX beginning roughly around 10z, with rain first at BWG
starting roughly around 07z then changing to snow a couple hours
later. Think BWG will go down to IFR visibilities. Will keep LEX at
low end of MVFR for now since it appears LEX will be on northern
side of main precipitation area. SDF should remain north of
precipitation axis with VFR conditions throughout, but will include
flurries or light snow for a couple hours Sunday morning due to
uncertainty of exact track of system.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...WINTER WEATHER ADVISORY FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4
PM CST/ SUNDAY FOR KYZ035>037-039>043-045>049-053>055-
061>065-070>072.
WINTER STORM WARNING FROM 5 AM EST /4 AM CST/ TO 5 PM EST /4 PM
CST/ SUNDAY FOR KYZ056-057-066-067-073>078-081-082.
Short Term.......TWF
Long Term........LG
Aviation.........TWFHazardous weather outlook, Feb 18, 11:45 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1245 PM EST SAT FEB 18 2012 KYZ040>043-046>049-054>057-062>067-071>078-081-082-190930- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 1245 PM EST SAT FEB 18 2012 /1145 AM CST SAT FEB 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A DEVELOPING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL TRACK NORTHEASTWARD INTO GEORGIA AND THE CAROLINAS ON SUNDAY. THIS SYSTEM WILL BRING RAIN TO THE REGION TONIGHT FOLLOWED BY A CHANGEOVER TO SNOW VERY EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW WILL CONTINUE SUNDAY WITH SIGNIFICANT SNOW ACCUMULATION POSSIBLE. AT THIS TIME...THERE REMAINS SOME UNCERTAINTY REGARDING THE EVOLUTION AND TRACK OF THE SYSTEM. PERSONS WITH TRAVEL PLANS FOR THE LATER PART OF THE WEEKEND SHOULD CLOSELY MONITOR THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE SATURDAY NIGHT AND SUNDAY. KYZ023>030-034>039-045-053-061-070-190930- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY- LOGAN KY- 1245 PM EST SAT FEB 18 2012 /1145 AM CST SAT FEB 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A DEVELOPING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY IS SCHEDULED TO TRACK NORTHEASTWARD INTO GEORGIA AND THE CAROLINAS ON SUNDAY. THIS SYSTEM WILL BRING RAIN TO THE REGION TONIGHT WHICH WILL CHANG TO SNOW EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW WILL CONTINUE SUNDAY WITH SOME SNOW ACCUMULATION POSSIBLE. AT THIS TIME...THERE REMAINS SOME UNCERTAINTY REGARDING THE EVOLUTION AND TRACK OF THE SYSTEM. PERSONS WITH TRAVEL PLANS FOR THE LATER PART OF THE WEEKEND SHOULD CLOSELY MONITOR THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE SATURDAY NIGHT AND SUNDAY. INZ076>079-083-084-089>092-KYZ031>033-190930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY- 1245 PM EST SAT FEB 18 2012 /1145 AM CST SAT FEB 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND EXTREME NORTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. LIGHT SNOW IS POSSIBLE EARLY SUNDAY MORNING...BUT THERE SHOULD BE LITTLE IF ANY ACCUMULATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LIGHT SNOW WILL REMAIN POSSIBLE SUNDAY MORNING WITH LITTLE TO NO ACCUMULATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AMS/TWF
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:34 PM CST | Winter Weather Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 30 more | 24 hr |
Nearby
Winter Storm Warnings in Kentucky, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.